Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 272, NWS North Platte, NE

August 2, 2014Boyd County, Holt County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 2, 2014, 8:58 PM CDT for Boyd County, Holt County, Nebraska. It was in force for 47 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2014, 8:58 PM CDT (01:58 UTC)
Expired
Aug 2, 2014, 9:45 PM CDT
In force
47 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.75 in
Wind
70.0 mph

Counties Boyd County, NE, Holt County, NE

The radar

The North Platte radar (KLNX), 173 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 9:13 PM CDTHAIL 15 Ne Butte, NE
Aug 2, 9:30 PM CDTHAIL 1.752 Ne Butte, NE
Aug 2, 9:33 PM CDTHAIL 1.75Butte, NE
Aug 2, 9:45 PM CDTHAIL 112 N Atkinson, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 2.0 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2014-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 703 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2014-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
703 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1787 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

043 
WUUS53 KLBF 030158
SVRLBF
NEC015-089-030245-
/O.NEW.KLBF.SV.W.0272.140803T0158Z-140803T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
858 PM CDT SAT AUG 2 2014

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BOYD COUNTY IN NORTH CENTRAL NEBRASKA...
  NORTHWESTERN HOLT COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 945 PM CDT

* AT 856 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ANOKA...AND
  MOVING SOUTH AT 35 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
           MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BUTTE AROUND 905 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE HULL LAKE STATE WILDLIFE
MANAGEMENT AREA...PARSHALL BRIDGE STATE WILDLIFE MANAGEMENT AREA AND
ANNCAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4300 9875 4262 9873 4262 9925 4300 9898
      4301 9876
TIME...MOT...LOC 0158Z 011DEG 32KT 4298 9881

HAIL...1.75IN
WIND...70MPH

$$

SPRINGER
3 follow-up statements
597 
WWUS53 KLBF 030215
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
915 PM CDT SAT AUG 2 2014

NEC015-089-030245-
/O.CON.KLBF.SV.W.0272.000000T0000Z-140803T0245Z/
BOYD NE-HOLT NE-
915 PM CDT SAT AUG 2 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
HOLT AND CENTRAL BOYD COUNTIES UNTIL 945 PM CDT...

AT 910 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ANOKA...AND
MOVING SOUTHWEST AT 25 MPH.

THIS IS A VERY DANGEROUS STORM.

HAZARD...80 MPH WIND GUSTS AND GOLF BALL SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
         SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
         CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
         EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL
BOYD AND NORTHWESTERN HOLT COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS...PARSHALL BRIDGE STATE WILDLIFE MANAGEMENT AREA AND HULL
LAKE STATE WILDLIFE MANAGEMENT AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4300 9875 4262 9873 4262 9925 4300 9898
      4301 9876
TIME...MOT...LOC 0215Z 023DEG 22KT 4291 9888

HAIL...1.75IN
WIND...80MPH

$$

SPRINGER
958 
WWUS53 KLBF 030233
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
933 PM CDT SAT AUG 2 2014

NEC015-089-030245-
/O.CON.KLBF.SV.W.0272.000000T0000Z-140803T0245Z/
BOYD NE-HOLT NE-
933 PM CDT SAT AUG 2 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
HOLT AND CENTRAL BOYD COUNTIES UNTIL 945 PM CDT...

AT 929 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BUTTE...AND
MOVING SOUTH AT 15 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
         MOBILE HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
ANNCAR AND DUSTIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4300 9875 4262 9873 4262 9925 4300 9898
      4301 9876
TIME...MOT...LOC 0234Z 016DEG 12KT 4286 9889

HAIL...1.75IN
WIND...70MPH

$$

SPRINGER
378 
WWUS53 KLBF 030244
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
944 PM CDT SAT AUG 2 2014

NEC015-089-030254-
/O.EXP.KLBF.SV.W.0272.000000T0000Z-140803T0245Z/
BOYD NE-HOLT NE-
944 PM CDT SAT AUG 2 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HOLT AND CENTRAL 
BOYD COUNTIES HAS BEEN REISSUED...

PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.

LAT...LON 4300 9875 4262 9873 4262 9925 4300 9898
      4301 9876
TIME...MOT...LOC 0244Z 016DEG 12KT 4283 9890

$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 8:30 PM CDT, 28 minutes earlier.

Area forecast discussion, Aug 2, 8:30 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
830 PM CDT SAT AUG 2 2014

.SYNOPSIS...
ISSUED AT 320 PM CDT SAT AUG 2 2014

THE WESTERN CONUS RIDGE/EASTERN CONUS TROUGH PATTERN CONTINUES IN
THE UPPER LEVELS WITH THE CENTRAL PLAINS UNDER THE INFLUENCE OF
NORTHWEST FLOW WITH WEAK SHORTWAVES PERIODICALLY MOVING OVER THE
RIDGE AND ACROSS THE AREA AS THEY DIVE INTO THE TROUGH. AT
19Z...NOTING A SHORTWAVE TROUGH MOVING INTO NORTHERN SOUTH
DAKOTA...WITH ANOTHER OVER SOUTHERN WYOMING. 02.12Z SOUNDINGS SHOWED
700MB TEMPERATURES OF 9C AND 8C AT KUNR AND KLBF RESPECTIVELY...WITH
5C AND 6C AT KABR AND KOAX. THIS WOULD INDICATE THAT ALTHOUGH THE
AREA IS UNDER NORTHWEST FLOW...THE WARM AIR ALOFT UNDER THE RIDGE
CONTINUES TO STAY IN PLACE ACROSS THE WESTERN PLAINS. HOWEVER...THIS
AIR IS NOT WARM ENOUGH TO CAP THE BOUNDARY LAYER. AT THE
SURFACE...LOW PRESSURE WAS SITUATED OVER SOUTH CENTRAL SOUTH
DAKOTA...JUST NORTH AND EAST OF KVTN WITH A WEAK TROUGH OF LOW
PRESSURE EXTENDING SOUTH THEN WEST /TO AROUND KBBW THROUGH KLBF AND
KOGA. STRONG HEATING AT THE SURFACE WITH HIGHS IN THE UPPER 80S AND
LOW 90S HAS CREATED DEEP MIXING UP TO 600MB AND WITH STEEP LAPSE
RATES CONVECTION HAS BEGUN TO DEVELOP ACROSS THE AREA WHERE
CONVERGENT BOUNDARIES EXIST. MU CAPES ARE 1500 TO 2000 J/KG BUT
THERE IS VERY LITTLE SHEAR OVER ONGOING CONVECTION SO ACTIVITY HAS
BEEN VERY UNORGANIZED THUS FAR THIS AFTERNOON.

&&

.UPDATE...
ISSUED AT 828 PM CDT SAT AUG 2 2014

THUNDERSTORMS IN SOUTH CENTRAL SOUTH DAKOTA ARE PRODUCING LARGE
HAIL...SO WE HAVE UPDATED THE FORECAST FOR NORTH CENTRAL NEBRASKA
TO INCLUDE THE POSSIBILITY OF SEVERE THUNDERSTORMS.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 320 PM CDT SAT AUG 2 2014

SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE AFTERNOON AND
INTO THIS EVENING UNTIL LOSS OF DAYTIME HEATING STABILIZES THE
BOUNDARY LAYER AND CUTS OFF THE ENERGY INTO THE STORMS. THE SURFACE
LOW OVER SOUTH DAKOTA WILL SLOWLY MOVE SOUTHEAST THROUGH THE EVENING
WITH THE PRECIPITATION GENERALLY STAYING ALONG AND SOUTH OF AN ARC
FROM THE LOW TO KTIF TO KAIA. PRECIPITATION CHANCES WILL SLIDE SOUTH
AND EAST THROUGH THE EVENING...AND SHOULD GENERALLY BE DONE BY 06Z.
THE RAP AND THE NAM DO INDICATE AN INCREASE IN DEEP LAYER SHEAR AS A
SHORTWAVE TROUGH OVER THE DAKOTAS SLIDES SOUTHEAST THIS EVENING. IS
NOT OUT OF THE QUESTION TO GET AN ISOLATED STORM THAT IS ABLE TO GET
ORGANIZED AND PRODUCE HAIL OR STRONG WINDS...BUT FEEL IT WILL BE
SHORT LIVED AND NO REAL THREAT FOR SEVERE STORMS IS CURRENTLY A
CONCERN.

AS THE SHORTWAVE OVER SOUTH DAKOTA MOVES SOUTHEAST INTO NORTHERN
NEBRASKA LATER THIS EVENING AND OVERNIGHT THERE ARE INDICATIONS OF
WARM AIR ADVECTION AND STRONGER LIFT AHEAD OF IT...ALONG WITH
MOISTURE TRANSPORT IN THE 850MB TO 700MB LAYER. ALTHOUGH NONE OF
THIS IS REAL STRONG COULD GET MORE CONVECTION TONIGHT. IF IT DOES
DEVELOP...ONE QUESTION WILL BE HOW FAR WEST IT WILL BE. CURRENT
SUITE OF MODELS SHOW MOST OF THIS ACTIVITY WILL JUST SKIRT THE LOCAL
FORECAST AREA...MAINLY KEEPS IT OVER NORTHEAST NEBRASKA.

THEN FOR SUNDAY...NOT MUCH CHANGE IN THE GENERAL WEATHER PATTERN.
TEMPERATURES ALOFT WARM SLIGHTLY BUT NOT MUCH SO STILL LOOKING FOR
HIGHS NEAR 90 OR IN THE LOW 90S MOST LOCATIONS. WITH THE EXCEPTION
OF THE GFS...MODELS ARE ALL DEVELOPING CONVECTION IN THE AFTERNOON
ALONG A WEAK SURFACE FRONT FROM NORTHWEST TO SOUTH CENTRAL NEBRASKA.
STRONG DAYTIME HEATING WILL AGAIN DESTABILIZE THE LOW LEVELS OF THE
TROPOSPHERE AND WILL CREATE STEEP LAPSE RATES WITH MIXING TO NEAR
650MB. ALSO...THERE IS A WEAK SHORTWAVE PROJECTED TO MOVE INTO
NORTHWEST NEBRASKA NEAR MID AFTERNOON TO ENHANCE THE LIFT IN THE
AREA. AS SIMILAR CONDITIONS OVER THE PAST SEVERAL DAYS HAVE CAUSED
DEVELOPMENT OF ISOLATED TO SCATTERED SHOWER AND THUNDERSTORM
ACTIVITY SEE NO REASON WHY IT WON/T OCCUR AGAIN SUNDAY AFTERNOON AND
HAVE ADDED CHANCES FOR PRECIPITATION INTO THE FORECAST.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 320 PM CDT SAT AUG 2 2014

SUNDAY NIGHT...WRN STATES UPPER RIDGE AXIS BUILDS EWD AS UPPER LOW
OVER SERN CANADA ALSO SHIFTS EWD. SURFACE HIGH PRESSURE BEGINS TO
SLIDE SWD INTO THE GREAT LAKES AND UPPER MISSISSIPPI VALLEY WHICH
ALLOWS A WEAK BOUNDARY TO BACK WWD INTO THE NERN PORTION OF THE FCST
AREA SUNDAY NIGHT INTO MONDAY. AS THIS HAPPENS...LEE SIDE LOW
PRESSURE REDEVLOPS ACROSS THE NRN HIGH PLAINS SETTING UP A
BAROCLINIC ZONE ALONG THE PERIPHERY OF THE ERN SIDE OF THE UPPER
RIDGE AXIS...ACROSS THE DAKOTAS AND NRN NEBRASKA. THE ULITMATE
PLACEMENT OF THIS FRONTAL BOUNDARY WILL BE KEY TO THE PRECIPITATION
FCST THROUGH THE WEEK AND IS DISCUSSED FURTHER BELOW. MODELS ARE
SIMILAR WITH THIS PLACEMENT BY MONDAY THOUGH DIFFER BEYOND. THE NRN
PORTION OF THIS BOUNDARY BECOMES CO-LOCATED WITH AN AREA OF MID
LEVEL FRONTOGENESIS SUNDAY EVE WHICH WILL HELP TO GENERATE DEEP
LAYER LIFT AND A BETTER CHC OF THUNDERSTORMS NORTH OF NEB SUNDAY
EVE. HOWEVER...UPPER NW FLOW HAS GENERATED ISOLATED THUNDERSTORMS IN
THE CURRENT PATTERN DUE TO WEAK BOUNDARY INTERACTIONS AND STEEP
LAPSE RATES ALOFT...AND WOULD EXPECT A SIMILAR SCENARIO FOR SUNDAY
EVE FURTHER SOUTH INTO WESTERN AND NORTH CENTRAL NEB...AND THEREFORE
SLIGHT CHANCES FOR THUNDERSTORMS WILL BE IN THE FCST BEFORE MIDNIGHT
SUNDAY. MIN TEMPS SUNDAY NIGHT NEAR TO SLIGHTLY ABOVE AVERAGE FOR THIS
TIME OF YEAR.

MONDAY INTO TUESDAY THE SHIFT IN THE RIDGE AXIS ALONG THE FRONT
RANGE ALLOWS SUBSIDENCE AND DRYING TO OCCUR OVER THE HIGHER TERRAIN
FURTHER WEST. THIS IN TURN WILL ALLOW FOR A RETURN OF THE NOCTURNAL HIGH
PLAINS LLJ WHICH DEVELOPS IN RESPONSE TO THE MORE RAPID COOLING OF
THE HIGHER TERRAIN IN THE EVENING COMPARED TO A MORE MOIST
ATMOSPHERE FURTHER EAST. THIS LLJ ALSO STRENGTHENS IN RESPONSE TO
UPPER PV ANOMALIES ROUNDING THE NOW FLATTENED RIDGE WITH ASSOCIATED
SFC CYCLOGENESIS FAVORING THE WY/CO FRONT RANGE AND WRN HIGH PLAINS
BY MID WEEK. THIS ALL SETS THE STAGE FOR INCREASED THUNDERSTORM
DEVELOPMENT...ESPECIALLY DURING THE LATE EVENING AND OVERNIGHT
HOURS...MONDAY AND TUESDAY AND ON INTO THE REST OF THE WEEK. THE
PREVIOUSLY MENTIONED FRONTAL BOUNDARY CONTINUES TO SAG FURTHER SWD
AND EVENTUALLY ACROSS THE WESTERN AND NORTH CENTRAL PORTION OF
NEBRASKA DURING MID WEEK. THE LLJ WILL BE EFFICIENT AT SUPPLYING LOW
LEVEL MOISTURE TO THE ATMOSPHERE WHICH WILL BE FURTHER ENHANCED BY
TROPICAL MOISTURE MOVING NWD THROUGH THE GREAT BASIN AREA AROUND THE
AFOREMENTIONED UPPER HIGH. THE RESULT IS PW VALUES APPROACHING +2
STANDARD DEVIATIONS ABOVE THE MEAN FOR THIS TIME OF YEAR...NEARING
1.75 INCHES BY THU. IN ADDITION...MODEST INSTABILITY DEVELOPS E OF
THE STATIONARY/WARM FRONTAL BOUNDARY IN ERN NEB EARLY IN THE WEEK
BUT SHIFTS SWWD BY WED/THU TIME FRAME AS DOES THE BOUNDARY. THE
SPECIFIC DETAILS OF BOUNDARY LOCATION FROM DAY TO DAY WILL BE
DETERMINED LARGELY BY EACH ITERATION OF CONVECTIVE DEVELOPMENT AS
MESOSCALE COLD POOL AUGMENTATION OF THE BOUNDARY TAKES
PLACE...MAKING SPECIFIC DETAILS OF THUNDERSTORM DEVELOPMENT
DIFFICULT. IN GENERAL...THE DEVELOPING LARGE SCALE PATTERN BY MID
WEEK SUPPORTS AN INCREASED CONFIDENCE IN INCREASING THUNDERSTORM
CHANCES THROUGH THE WEEK. DAYTIME MAX TEMPERATURES WILL BE AVERAGE
TO SLIGHTLY ABOVE TO START THE WEEK...BUT WILL LOWER TO BELOW
AVERAGE BY THE END OF THE WEEK. THE DIURNAL RANGE OF TEMPS AS THE
WEEK PROGRESSES HOWEVER LESSENS WITH LOWS REMAINING NEAR OR ABOVE
AVERAGE THROUGH THE WEEK.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 658 PM CDT SAT AUG 2 2014

THUNDERSTORMS IN WESTERN NEBRASKA ARE EXPECTED TO WEAKEN AS THEY
LOSE THE ENERGY FROM DAYTIME HEATING. THERE IS STILL A POSSIBILITY
OF ANOTHER THUNDERSTORM AT KLBF...BUT THE PROBABILITY IS TOO LOW
FOR INCLUSION IN THE TERMINAL FORECAST. ELSEWHERE...STORMS COULD
AFFECT OGA AND BBW BEFORE 02Z.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...SPRINGER
SYNOPSIS...BROOKS
SHORT TERM...BROOKS
LONG TERM...JWS
AVIATION...SPRINGER
Hazardous weather outlook, Aug 2, 3:33 PM CDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
333 PM CDT SAT AUG 2 2014

NEZ004>010-022>029-035>038-056>059-069>071-094-032045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
333 PM CDT SAT AUG 2 2014 /233 PM MDT SAT AUG 2 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL IMPACT PORTIONS OF WESTERN AND NORTH CENTRAL
NEBRASKA THROUGH THIS EVENING. THE STORMS WILL PROGRESS
EAST/SOUTHEAST OVERNIGHT. A STRONG STORM OR TWO CAN NOT BE RULED
OUT...MAINLY DURING THE LATE AFTERNOON AND EVENING HOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

MONDAY NIGHT AND CONTINUING THROUGH THE WEEK WILL BE NUMEROUS
CHANCES FOR SCATTERED THUNDERSTORMS. A FEW STRONG STORMS ARE
POSSIBLE...HOWEVER WIDESPREAD SEVERE THUNDERSTORM ACTIVITY
APPEARS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

BROOKS

In the hours before

Local storm report, Aug 2, 4:52 PM CDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
452 PM CDT SAT AUG 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             12 NE BROKEN BOW        41.53N 99.48W
08/02/2014  E1.00 INCH       CUSTER             NE   PUBLIC

&&

JGOMEZ
Special weather statement, Aug 2, 5:56 PM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
556 PM CDT SAT AUG 2 2014

NEZ004-022-023-030000-
GARDEN NE-GRANT NE-SHERIDAN NE-
456 PM MDT SAT AUG 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SHERIDAN...GRANT AND
NORTHEASTERN GARDEN COUNTIES UNTIL 600 PM MDT...

AT 452 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ASHBY...OR 31 MILES NORTH OF ARTHUR...MOVING
EAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HYANNIS...
  DULUTH...
  PRATT LAKE...
  SPRING VALLEY LAKE...
  GREEN LAKE...
  COGILL LAKE...

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 117 AND 153.

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 138 AND 162.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

SPRINGER
Special weather statement, Aug 2, 6:09 PM CDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
509 PM MDT SAT AUG 2 2014

NEZ026>028-038-030015-
BLAINE NE-CUSTER NE-GARFIELD NE-LOUP NE-
609 PM CDT SAT AUG 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR LOUP...SOUTHWESTERN GARFIELD...
NORTHEASTERN CUSTER AND SOUTHEASTERN BLAINE COUNTIES UNTIL 715 PM
CDT...

AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
CALAMUS RESERVOIR STATE RECREATION AREA TO GATES...AND MOVING
SOUTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
TAYLOR AROUND 615 PM CDT.
HOMESTEAD KNOLLS CAMPGROUND AND VIRGINIA SMITH DAM AROUND 620 PM CDT.
DEVERRE...ROUND VALLEY...DIVIDE HILL AND KENT DIVERSION DAM STATE
WILDLIFE MANAGEMENT AREA AROUND 625 PM CDT.
SARGENT AROUND 630 PM CDT.
BURWELL AROUND 635 PM CDT.
BIG OAK CANYON AND WEISSERT AROUND 640 PM CDT.
WESCOTT AND COMSTOCK AROUND 650 PM CDT.
WESTERVILLE AROUND 655 PM CDT.

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 301 AND 307.

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 301 AND 308.

THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 91 AND 145.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

SPRINGER
Special weather statement, Aug 2, 6:21 PM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
621 PM CDT SAT AUG 2 2014

NEZ023-030015-
GRANT NE-
521 PM MDT SAT AUG 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GRANT COUNTY UNTIL 615 PM
MDT...

AT 516 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF HYANNIS...OR 24 MILES NORTH OF
ARTHUR...MOVING SOUTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
PRATT LAKE AROUND 600 PM MDT.
SPRING VALLEY LAKE AROUND 610 PM MDT.

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 144 AND 164.

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 138 AND 161.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

SPRINGER
Special weather statement, Aug 2, 7:06 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
606 PM MDT SAT AUG 2 2014

NEZ022>024-035-036-057-059-030100-
ARTHUR NE-GARDEN NE-GRANT NE-HOOKER NE-KEITH NE-LINCOLN NE-MCPHERSON
NE-
606 PM MDT SAT AUG 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR ARTHUR...MCPHERSON...NORTHWESTERN
LINCOLN...NORTHEASTERN KEITH...SOUTHERN HOOKER...SOUTHERN GRANT AND
EASTERN GARDEN COUNTIES UNTIL 700 PM MDT/800 PM CDT/...

AT 702 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 19 MILES NORTHEAST OF ARTHUR...MOVING SOUTHEAST
AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
EAST CODY LAKE AROUND 615 PM MDT.
SAND BEACH LAKE AROUND 720 PM CDT.
BIG LAMUNYON FLATS AROUND 745 PM CDT.
SCHNICK LAKE AROUND 800 PM CDT.

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 105 AND 155.

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 165 AND 206.

THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 32 AND 48.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

SPRINGER
Special weather statement, Aug 2, 8:21 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
821 PM CDT SAT AUG 2 2014

NEZ007-010-030215-
BOYD NE-HOLT NE-
821 PM CDT SAT AUG 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HOLT AND EASTERN
BOYD COUNTIES UNTIL 915 PM CDT...

AT 817 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES WEST OF PICKSTOWN...MOVING SOUTH AT 25
MPH.

LARGE HAIL IS POSSIBLE WITH THIS STORM AND WIND GUSTS EXCEEDING 50
MPH ARE LIKELY WITH THIS STORM.

THIS STORM WILL BE NEAR...
GROSS AROUND 840 PM CDT.
SPENCER AROUND 850 PM CDT.
BRISTOW AROUND 855 PM CDT.
SPENCER DAM AND ANNCAR AROUND 900 PM CDT.
MIDWAY AROUND 915 PM CDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

SPRINGER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 8:39 PM CDTSevere Thunderstorm WarningLBFBoyd, Holt51 min
Aug 2, 9:43 PM CDTSevere Thunderstorm WarningLBFBoyd, Holt47 min
Aug 2, 10:13 PM CDTSevere Thunderstorm WarningLBFBoyd, Holt2 min
Aug 2, 10:22 PM CDTSevere Thunderstorm WarningLBFBoyd, Holt39 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.